Menu Close

the Right Dosage of Fioricet and the Correct Treatment for Fioricet Overdose

Well, there are many risks associated with Fioricet, which includes drug dependency too. Drug dependency can lead to other risks and to avoid the risks it is always better to take recommended dose of Fioricet. Taking the right dosage can prevent the risk and give you better results. You can also do a little bit of research to know about the medicine so that you can know about the positive and negative effects of Fioricet.

Dosage

The recommended dose is.

  • 1-2 capsules every after every 4 hours as required for pain relief
  • Do not exceed the limit of 6 capsules.

Fioricet should not be used for a long term, because of its risk associated with dependency or drug abuse.

What is the Signs And Symptoms of Fioricet Overdose ?

If you take high doses on Fioricet, it may result in toxicity because of acetaminophen and butalbital than caffeine as caffeine is present in small amounts.

If you experience extreme drowsiness or confusion or other unusual symptoms, consult  your doctor immediately.

Toxicity from barbiturate poisoning includes drowsiness, confusion, and coma; respiratory depression; hypotension; and hypovolemic shock.

In acetaminophen overdosage: dose-dependent, potentially fatal hepatic necrosis is the most serious adverse effect. Renal tubular necroses, hypoglycemic coma and coagulation defects may also occur. Early symptoms following a potentially hepatotoxic overdose may include: nausea, vomiting, diaphoresis and general malaise. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48 to 72 hours post-ingestion.

Acute caffeine poisoning may cause insomnia, restlessness, tremor, and delirium, tachycardia and extrasystoles.

How to Treat Fioricet Overdose ?

The treatment of overdose in case of Fioricet becomes quite complicated when the user takes high dosage of the two highly toxic substances present in Fioricet. Overdose of Fioricet normally results in highly toxic amounts of butalbital and acetaminophen. Since these two substances are consumed at once, needs treating the overdoses of both substances. Overdose of Fioricet in some cases where the person is not prescribed the medicine, needs an emergency medical attention.

Overdose of Fioricet can be fatal too and symptoms may not be seen for a couple of hours after the consumption.  Once initial symptoms of overdose appear, they can progress rapidly and one might fail to reach the medical care centre in time.

In case of overdose of Fioricet,  it is recommended to consult centre for poison control. Immediate treatment consists of cardio respiratory function support and methods to eliminate drug absorption. Some of the supportive measures that can be employed are intravenous fluids, oxygen and vasopressors. Controlled ventilation should be considered too.

In order to get best results, NAC should be managed immediately where there are chances of evolving or impending liver injury. In case of severe intoxication, vigorous supportive therapy is required.  Procedures to limit the drug absorption should be carried out immediately.

After the treatment is given for overdose on Fioricet, subsequent care is necessary to monitor the addiction problem and drug abuse.

A single or multiple drug overdose with this combination product is a potentially lethal polydrug overdose, and consultation with a regional poison control center is recommended. Immediate treatment includes support of cardiorespiratory function and measures to reduce drug absorption.

Oxygen, intravenous fluids, vasopressors, and other supportive measures should be employed as indicated. Assisted or controlled ventilation should also be considered.

Gastric decontamination with activated charcoal should be administered just prior to N-acetylcysteine (NAC) to decrease systemic absorption if acetaminophen ingestion is known or suspected to have occurred within a few hours of presentation. Serum acetaminophen levels should be obtained immediately if the patient presents 4 hours or more after ingestion to assess potential risk of hepatotoxicity; acetaminophen levels drawn less than 4 hours post-ingestion may be misleading. To obtain the best possible outcome, NAC should be administered as soon as possible where impending or evolving liver injury is suspected. Intravenous NAC may be administered when circumstances preclude oral administration.

Vigorous supportive therapy is required in severe intoxication. Procedures to limit the continuing absorption of the drug must be readily performed since the hepatic injury is dose dependent and occurs early in the course of intoxication.

FioricetRehab Treatment

The Fioricet rehab treatment starts with the process of detoxification.  This process helps reduce the dosage of Fioricet until they stop using the drug completely.  The detoxification process helps eliminate the physical dependency of the patient on Fioricet. The remaining treatment program entirely depends on dealing with psychological aspect of drug addiction.

Well, in cases of overdose of Fioricet, immediate medical attention is required to reduce the drug absorption so that the patient can get back to normal routine. Later they can join rehab centre to overcome drug addiction.

Posted in Fioricet

Leave a Reply

Your email address will not be published.

Related Posts